MAUDE Adverse Event Report: ARTHREX, INC. VIP¿ GLENOID REAMER, PILOT; SHOULDR PROSTH, REVERSE CONFIG

ARTHREX, INC. VIP¿ GLENOID REAMER, PILOT; SHOULDR PROSTH, REVERSE CONFIG
Model Number VIP¿ GLENOID REAMER, PILOT
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via sems-06049844 that an ar-5410-01 vip glenoid reamer, pilot sharp edge on the butt of the calibrated portion caused damage to the ar-9216-4 drill glove protector by leaving bits of plastic shavings in the patient's shoulder wound.The case was completed successfully by retrieving the pieces left in the patient.This was discovered during a reverse total shoulder arthroplasty procedure on (b)(6) 2023.Product checklist was updated and additional information received on 10/24/2023: there was a unspecified amount of delay when removing all the fragments from the patient and no additional anesthesia was administered.There was no report of the patient experiencing adverse effects from this event.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error due to excessive force/friction during use or insertion and/or prying/leveraging the devices during use.

Brand Name
VIP¿ GLENOID REAMER, PILOT
Common Device Name
SHOULDR PROSTH, REVERSE CONFIG
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18037781
Report Number1220246-2023-08459
Device Sequence Number7259744
Product Code KWS
UDI-Device Identifier00888867392250
UDI-Public00888867392250
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K222007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVIP¿ GLENOID REAMER, PILOT
Device Catalogue NumberAR-5410-01
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/31/2023
Supplement Report FDA Received Date03/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown